Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 285, NWS Blacksburg, VA

August 22, 2007Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 22, 2007, 6:23 PM EDT for Yadkin County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 6:23 PM EDT (22:23 UTC)
Expired
Aug 22, 2007, 7:15 PM EDT
In force
52 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 6:45 PM EDTHAIL 1Yadkinville, NCQUARTER SIZE HAIL COVERING THE GROUND IN YADKINVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 222223
SVRRNK
NCC197-222315-
/O.NEW.KRNK.SV.W.0285.070822T2223Z-070822T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 715 PM EDT.

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  YADKINVILLE. THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  COURTNEY...
  SHACKTOWN...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS
STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3621 8046 3610 8051 3604 8056 3610 8078
      3624 8067
TIME...MOT...LOC 2223Z 288DEG 3KT 3616 8064

$$

JH
2 follow-up statements
000 
WWUS51 KRNK 222248
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED AUG 22 2007

NCC197-222315-
/O.CON.KRNK.SV.W.0285.000000T0000Z-070822T2315Z/
YADKIN NC-
645 PM EDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR YADKIN COUNTY...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR YADKINVILLE. THIS STORM WAS DRIFTING SLOWLY SOUTH AT 5 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEBO...
SHACKTOWN...EAST BEND AND COURTNEY.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS 
DITCHES AND UNDERPASSES. 

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3621 8046 3610 8051 3604 8056 3610 8078
      3624 8067
TIME...MOT...LOC 2245Z 288DEG 3KT 3614 8070

$$

JH
000 
WWUS51 KRNK 222259
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT WED AUG 22 2007

NCC197-222315-
/O.CON.KRNK.SV.W.0285.000000T0000Z-070822T2315Z/
YADKIN NC-
700 PM EDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR YADKIN COUNTY...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHACKTOWN...OR ABOUT NEAR YADKINVILLE. THIS STORM WAS
NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
BEND.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3621 8046 3610 8051 3604 8056 3610 8078
      3624 8067
TIME...MOT...LOC 2300Z 288DEG 3KT 3613 8055

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:04 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 22, 3:04 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT WED AUG 22 2007

.SYNOPSIS...
A WEAK...NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS
THE REGION EXTENDING FROM WESTERN PENNSYLVANIA TO CENTRAL NORTH
CAROLINA. THIS FRONT WILL BE THE FOCUS FOR SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS. BY FRIDAY...HIGH PRESSURE
WILL BUILD BACK INTO THE REGION FROM THE SOUTHWEST.
&&

.NEAR TERM /THROUGH THURSDAY/...
UPPER RIDGE IS CENTERED OVER THE MID MS VALLEY WITH NEARLY
STATIONARY...BACKDOOR STYLE FRONT RUNNING NW-SE THROUGH THE MID
ATLANTIC REGION.

UPPER RIDGE WILL BE BUILDING BACK TO THE NORTHEAST TONIGHT AND
WEDNESDAY...PUSHING THE STORM TRACK FURTHER NORTH UP ACROSS THE
GREAT LAKES. THIS ENHANCED UPPER RIDGING WILL STRENGTHEN THE SFC
HIGH WEDGED DOWN THE EAST COAST (NORTH SIDE OF STATIONARY FRONT)
AND IN TURN LIKELY RESULT IN A QUICK RETURN OF LOW CLOUDS DOWN
THE EASTERN SLOPES OF THE BLUE RIDGE THIS EVENING AND OVERNIGHT.
CLOUDS WILL BURN OFF MORE SLOWLY THURSDAY ALSO AND WILL KEEP THE
EAST MORE STABLE. IN THE WEST...EARLY SUN WILL DESTABILIZE THINGS
QUICKER AND WITH DIFFERENTIAL HEATING EXPECT SCATTERED CONVECTION
DURING THE AFTERNOON. THERE WILL BE VERY LITTLE SHORTWAVE ENERGY
TO DEAL WITH AND VERY LIGHT WINDS ALOFT SO STORMS WILL BE MUCH
LESS ORGANIZED THAN WHAT WE HAVE SEEN THE PAST COUPLE DAYS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
LOW LEVEL FLOW BECOMES SOUTHWESTERLY ON FRIDAY WITH FRONTAL
BOUNDARY LIFTING NORTHEAST. HIGH PRESSURE BUILDS OVER THE AREA FOR
THE WEEKEND WITH BUILDING HEIGHTS ALOFT.

ANY LOW LEVEL CLOUD COVER THAT REMAINS ON THE COOL SIDE OF THE
SFC FRONT THURSDAY NIGHT (MAINLY EAST OF BLUE RIDGE) SHOULD DISSIPATE
AS THE FRONT LIFTS NORTHEAST FRIDAY. VERY WARM 85H AIR +19 TO +22
DEG SUPPORTS SFC TEMPS IN THE 90S BOTH FRIDAY AND SATURDAY. MET
GUIDANCE IS RUNNING ABOUT 10 DEG COOLER THAN THE MAV FRIDAY...THE
NAM THINKING THE LOW LEVEL COOL EASTERLY FLOW WILL PERSIST. I
HAVE GONE WITH THE WARMER MAV NUMBERS THINKING FRONT WILL
RETREAT QUICKLY...THE AUGUST SUN DRIVING THE LOW LEVEL COOL WEDGE
OUT BY LATE FRIDAY MORNING.

THE HOT MAV/MEX TEMPS STILL LOOK ON TARGET FOR THE WEEKEND. ANY
THUNDERSTORM ACTIVITY SHOULD BE OF THE AIRMASS VARIETY...OCCURRING
MAINLY DURING THE LATE AFTN/EVE.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE GFS HINTS AT A FRONT DROPPING SOUTH THROUGH THE OHIO VALLEY AND
APPROACHING OUR AREA SUNDAY. NOT SURE HOW MUCH PROGRESS THIS
FRONT WILL MAKE GIVEN THE FCST BUILDING RIDGE OF HIGH PRESSURE
ALOFT. FOR NOW WILL MAINTAIN THE MAINLY DIURNAL THREAT OF
SHRA/TSRA WITH LIMITED WETTING POTENTIAL.

TEMPS ARE FCST TO REMAIN VERY WARM...IN ADDITION TO A CONTINUATION
OF 65+ DEGREE DEWPOINTS...I.E. MUGGY.

THE SOUTHEASTERN U.S. RIDGE REMAINS DOMINANT THROUGH THE MIDDLE
OF NEXT WEEK. BEYOND THAT (240 HRS OUT) THE GFS HINTS AT UPPER
RIDGE AMPLIFYING OVER THE WRN CONUS WITH TROF SETTLING OVER THE
EAST. IF THIS VERIFIES...COLD FRONT WILL BRING CHANGE IN TEMPS
TOWARD THE END OF NEXT WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
TSTM COVERAGE THIS AFTN SHOULD BE MUCH LESS THAN ON TUESDAY. EARLY
MORNING CONVECTION HAS MOSTLY STABILIZED CONDITIONS OVER THE
NORTHERN CWA. THINK THE BULK OF AFTERNOON CONVECTION WILL BE FROM
ABOUT I-77 WEST WHERE CURRENT STORMS ARE LAYING DOWN AN OUTFLOW
BNDRY...AND ALONG THE VA/NC BORDER.

TONIGHT...BELIEVE IFR LOW CLOUDS/FOG WILL FILL BACK IN OVER THE
EAST...ON THE COOL SIDE OF THE NORTH/SOUTH RUNNING STATIONARY
FRONT...AS IT SPLITS THE CWA IN HALF.

THURSDAY...AFTN CONVECTION WILL CONCETRATE MAINLY IN THE MTNS AS
EAST SLOWLY BURNS OFF IT CLOUD DECK.

MORE TYPICAL SUMMERTIME PATTERN REDEVELOPS FRIDAY AND INTO THE
WEENEND AS UPPER RIDGE BUILDS NORTHEAST INTO THE MID-ATLANTIC.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...JS
SHORT TERM...PM
LONG TERM...PM
AVIATION...JS
Hazardous weather outlook, Aug 22, 4:44 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 AM EDT WED AUG 22 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-231000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
444 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ALONG
AND SOUTH OF A NEARLY STATIONARY FRONT THAT EXTENDS FROM THE ALLEGHANY
HIGHLANDS OF VIRGINIA...SOUTHEAST INTO THE VIRGINIA PIEDMONT. THE
AIRMASS WILL BE UNSTABLE ENOUGH FOR A FEW OF THE STORMS TO PRODUCE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Aug 22, 1:02 PM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
102 PM EDT WED AUG 22 2007

NCZ004-005-VAZ032-043-221800-
ROCKINGHAM NC-STOKES NC-PATRICK VA-HENRY VA-
102 PM EDT WED AUG 22 2007

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
BASSETT TO 5 MILES NORTHWEST OF STUART...MOVING SOUTHEAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...STUART...SANVILLE AT
120 PM EDT...FIELDALE...CRITZ AT 130 PM EDT...HORSE PASTURE...SPENCER
AT 145 PM EDT...LAWSONVILLE...LAWSONVILLE AT 150 PM EDT...SANDY
RIDGE...PRESTONVILLE AT 200 PM EDT...

EXPECT SMALL HAIL...DANGEROUS LIGHTNING...AND WIND GUSTS TO 40 MPH
IN THE PATH OF THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

PH
Special weather statement, Aug 22, 1:39 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 PM EDT WED AUG 22 2007

NCZ006-VAZ044-221845-
CASWELL NC-PITTSYLVANIA VA-
139 PM EDT WED AUG 22 2007

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN PITTSYLVANIA COUNTY...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF AXTON...OR ABOUT 7 MILES SOUTH OF
SWANSONVILLE...MOVING SOUTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...WESTOVER HILLS AT 150 PM
EDT...DANVILLE CITY AT 155 PM EDT...PELHAM AT 200 PM
EDT...GATEWOOD...DANVILLE AIRPORT AT 205 PM EDT...PROVIDENCE AT 210
PM EDT...BLANCH AT 215 PM EDT...

WIND GUSTS TO 40 MPH...AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE
WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

PH
Special weather statement, Aug 22, 1:57 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
157 PM EDT WED AUG 22 2007

NCZ004-005-VAZ032-221900-
ROCKINGHAM NC-STOKES NC-PATRICK VA-
157 PM EDT WED AUG 22 2007

...STRONG THUNDERSTORMS MOVING THROUGH STOKES AND ROCKINGHAM
COUNTIES...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
RIDGEWAY TO 4 MILES EAST OF SANDY RIDGE TO 4 MILES NORTH OF
FRANCISCO...MOVING SOUTHEAST AT 15 MPH.

STRONG THUNDERSTORMS WILL BE NEAR...PRESTONVILLE AT 210 PM
EDT...STONEVILLE...LAWSONVILLE AT 215 PM EDT...MAYODAN...MAYODAN AT
220 PM EDT...MADISON...DILLARD AT 230 PM
EDT...INTELLIGENCE...DANBURY AT 235 PM EDT...WENTWORTH AT 240 PM
EDT...

WIND GUSTS TO 40 MPH...AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE
WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

PH
Local storm report, Aug 22, 3:06 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             2 NW ELLISBORO          36.35N 80.01W
08/22/2007  E0.75 INCH       ROCKINGHAM         NC   PUBLIC

            HAIL LASTED 3 TO 5 MINUTES.

&&

HYSELL
Local storm report, Aug 22, 3:25 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 S WALNUT COVE         36.27N 80.14W
08/22/2007  E0.75 INCH       STOKES             NC   PUBLIC

&&

HYSELL
Special weather statement, Aug 22, 4:56 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT WED AUG 22 2007

NCZ003-VAZ016-222145-
SURRY NC-CARROLL VA-
456 PM EDT WED AUG 22 2007

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF FANCY GAP...OR ABOUT 4 MILES
NORTHEAST OF LAMBSBURG...MOVING SOUTH AT 5 MPH. THE STRONG
THUNDERSTORM WILL CONTINUE TO DRIFT SOUTH ALONG INTERSTATE 77 OVER
THE NEXT 30 MINUTES TO AN HOUR AS IT PUSHES INTO NORTHERN SURRY
COUNTY NORTH CAROLINA.

EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF
THIS STORM. RAINFALL RATES OF UP TO AN INCH AN HOUR WILL LIKELY
CAUSE PONDING OF WATER ALONG WITH FLOODING OF POOR DRAINAGE AREAS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS SITUATION.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:02 PM EDTSevere Thunderstorm WarningRNKStokes73 min
Aug 22, 2:14 PM EDTSevere Thunderstorm WarningRNKRockingham61 min
Aug 22, 5:40 PM EDTAreal Flood AdvisoryRNKSurry2 hr
Aug 22, 7:12 PM EDTSevere Thunderstorm WarningRNKYadkin33 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.